Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 129, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 6, 2022, 2:58 PM MDT for Cherry County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2022, 2:58 PM MDT (20:58 UTC)
- Expired
- Jun 6, 2022, 3:45 PM MDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 95 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 2:25 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
678
WUUS53 KLBF 062058
SVRLBF
NEC031-062145-
/O.NEW.KLBF.SV.W.0129.220606T2058Z-220606T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
258 PM MDT Mon Jun 6 2022
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Central Cherry County in north central Nebraska...
* Until 345 PM MDT.
* At 257 PM MDT, a severe thunderstorm was located near Medicine
Lake, or 38 miles southeast of Martin, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Schoolhouse Lake and Steer Creek Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4266 10149 4275 10136 4263 10095 4235 10136
TIME...MOT...LOC 2057Z 308DEG 25KT 4268 10138
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kulik2 follow-up statements
307
WWUS53 KLBF 062114
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
314 PM MDT Mon Jun 6 2022
NEC031-062145-
/O.CON.KLBF.SV.W.0129.000000T0000Z-220606T2145Z/
Cherry NE-
314 PM MDT Mon Jun 6 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR CENTRAL CHERRY COUNTY...
At 314 PM MDT, a severe thunderstorm was located 12 miles southeast
of Medicine Lake, or 39 miles southwest of Valentine, moving
southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
central Cherry County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4262 10134 4269 10123 4266 10107 4263 10095
4241 10127
TIME...MOT...LOC 2114Z 307DEG 28KT 4260 10125
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kulik351
WWUS53 KLBF 062136
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
336 PM MDT Mon Jun 6 2022
NEC031-062145-
/O.EXP.KLBF.SV.W.0129.000000T0000Z-220606T2145Z/
Cherry NE-
336 PM MDT Mon Jun 6 2022
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHERRY COUNTY WILL
EXPIRE AT 345 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
north central Nebraska.
LAT...LON 4262 10134 4269 10123 4266 10107 4263 10095
4241 10127
TIME...MOT...LOC 2135Z 308DEG 25KT 4252 10111
$$
KulikWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 12:34 PM MDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 6, 12:34 PM MDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service North Platte NE 134 PM CDT Mon Jun 6 2022 .SHORT TERM...(This evening through Tuesday night) Issued at 133 PM CDT Mon Jun 6 2022 Early afternoon satellite imagery and observations show no shortage of boundaries across central and western Nebraska with an old lingering frontal boundary extending from SD into central/eastern Nebraska, a north-south inverted trof/dryline across western Nebraska, and numerous convective outflow boundaries floating around. Instability has been pooling all morning with CAPE values ranging from 1500J/kg north to 2500J/kg south, and the cap largely eroded north of I-80. Expect convective initiation will occur upstream as numerous short waves evident in water vapor move over the frontal boundary this afternoon and evening. 0-3km bulk shear vectors of 30kt to 40kt appear to have a favorable enough orientation to the boundary for discrete cells that will propagate southeastward along the boundary and into central Nebraska, likely also encountering old convective outflow boundaries from morning convection still percolating across northeast Nebraska. With slight differences in location and timing, mesoscale guidance is in fairly good agreement advertising has a strong signal for more than one supercell to move along the boundary with the full suite of hail, wind, and possibly tornadic severe threats in play before convection pushes clear of the region to the southeast before Midnight. Not much of a ow level jet tonight to fuel vigorous convection overnight but expect some showers/thunder will be stewing around through daybreak. We finally get a good kicker to boot the lingering frontal boundary to our south as a good amount of short wave energy starts moving the axis of the upper short wave eastward. However before this can take place, the convective environment remains quite favorable for another round of severe storms tomorrow afternoon and evening. Instability south of highway 2 will be quite robust and will support some big hail with abundant shear for organized convection. .LONG TERM...(Wednesday through Monday) Issued at 133 PM CDT Mon Jun 6 2022 Wednesday looks to be a dry day as the axis of the departing upper trof moves to our east and high pressure builds in at the surface. However this break will be brief as the surface high moves off to our east and pushes a warm front into the region with showers and thunderstorms by Wednesday night. The lingering warm front will then serve as a focus for convection on Thursday with significant instability pooling along the boundary in a highly sheared environment. Expect a severe threat of hail, wind, and with 0-3km bulk shear vectors approaching 50kts and just enough angle of attack relative to the boundary to support a tornado threat as well into Thursday evening. Will be watching evolution of parameters closely over the next few days. Ensemble guidance remains in good agreement in building a ridge over the western US through the weekend before another large upper trof starts building into the PacNW as we head into next week. The axis of the upper ridge looks to be a bit further west and this will result in systems spilling over the ridge in northwest flow with a surface boundary meandering across the High Plains. This will keep at least a low chance of showers and thunderstorms in the forecast each day thorugh the weekend but do not expect any day to be a washout. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1229 PM CDT Mon Jun 6 2022 Showers and thunderstorms are expected to develop by late afternoon and continue into the evening hours. Some thunderstorms may be severe with very large hail and damaging winds as the primary threats. Visibility reductions should be expected in heavy rainfall from these storms. Storms may linger through Tuesday morning with a brief break by late morning. Additional thunderstorm chances are expected Tuesday afternoon and evening. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...MBS LONG TERM...MBS AVIATION...Kulik
Hazardous weather outlook, Jun 6, 10:24 AM MDT, 4 hours 34 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1124 AM CDT Mon Jun 6 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-071630- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1124 AM CDT Mon Jun 6 2022 /1024 AM MDT Mon Jun 6 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Strong to severe thunderstorms are possible this afternoon and evening. The greatest threat for severe weather will generally be west of a line from Valentine to Grand Island. The main hazards will be damaging winds, large hail, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Thunderstorm chances continue Tuesday with a slight risk of severe weather. The greatest threat for severe weather will be across the southern Sandhills into southwest and central Nebraska with damaging winds and large hail as the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 6, 12:57 PM MDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service North Platte NE
157 PM CDT Mon Jun 6 2022
NEZ009-010-027-028-061945-
Loup NE-Holt NE-Garfield NE-Rock NE-
157 PM CDT Mon Jun 6 2022
...Strong thunderstorms will impact portions of southeastern Rock,
northeastern Loup, northern Garfield and southwestern Holt Counties
through 245 PM CDT...
At 157 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles south of Amelia to 11 miles east of
Rose. Movement was southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Carson Lake, Gables and Sunfish Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4196 9934 4228 9937 4218 9886 4202 9875
4189 9876
TIME...MOT...LOC 1857Z 305DEG 24KT 4206 9889 4220 9931
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
KulikSpecial weather statement, Jun 6, 1:21 PM MDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service North Platte NE
221 PM CDT Mon Jun 6 2022
NEZ008-009-062000-
Brown NE-Rock NE-
221 PM CDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of central Rock and
east central Brown Counties through 300 PM CDT...
At 221 PM CDT, Doppler radar was tracking a strong thunderstorm over
Long Pine, or 8 miles east of Ainsworth, moving southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Long Pine.
This includes the following highways...
Highway 183 between mile markers 165 and 194.
Highway 20 between mile markers 247 and 258.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4254 9980 4261 9967 4250 9926 4225 9964
TIME...MOT...LOC 1921Z 302DEG 20KT 4254 9970
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
KulikLocal storm report, Jun 6, 1:53 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
253 PM CDT MON JUN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM TORNADO 11 W MERRIMAN 42.92N 101.92W
06/06/2022 CHERRY NE FIRE DEPT/RESCUE
GORDON RUSHVILLE FIRE DEPARTMENT REPORTED A LANDSPOUT
TORNADO BRIEFLY TOUCHING DOWN.
&&
MBSSpecial weather statement, Jun 6, 2:22 PM MDT, 36 minutes before
Special Weather Statement
National Weather Service North Platte NE
322 PM CDT Mon Jun 6 2022
NEZ009-010-027-028-062100-
Loup NE-Holt NE-Garfield NE-Rock NE-
322 PM CDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of southeastern Rock,
northeastern Loup, northwestern Garfield and southwestern Holt
Counties through 400 PM CDT...
At 321 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Rose, or 24 miles south of Bassett, moving
southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sybrant, Valley View Flat Campground, Carson Lake and Hannamon Bayou
Campground.
This includes Highway 183 between mile markers 136 and 137, and
between mile markers 155 and 160.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4225 9957 4234 9935 4199 9903 4186 9934
TIME...MOT...LOC 2021Z 331DEG 20KT 4224 9942
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SporerLocal storm report, Jun 6, 2:56 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
356 PM CDT MON JUN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL 5 S MULLEN 41.97N 101.04W
06/06/2022 M1.25 INCH HOOKER NE STORM CHASER
REPORT VIA TWITTER.
&&
MELTZERLocal storm report, Jun 6, 2:57 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
357 PM CDT MON JUN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL 5 S MERRIMAN 42.85N 101.70W
06/06/2022 M1.25 INCH CHERRY NE STORM CHASER
REPORT VIA TWITTER.
&&
MELTZERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:41 PM MDT | Areal Flood Warning | LBF | Custer | 5 hr |
| Jun 5, 9:24 PM MDT | Special Weather Statement | LBF | Frontier | 21 min |
| Jun 5, 11:20 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 40 min |
| Jun 6, 12:14 AM MDT | Special Weather Statement | LBF | Perkins | 31 min |
| Jun 6, 2:14 AM MDT | Special Weather Statement | LBF | Garden | 31 min |
| Jun 6, 12:14 PM MDT | Special Weather Statement | LBF | Wheeler | 31 min |
| Jun 6, 12:20 PM MDT | Severe Thunderstorm Warning | LBF | Holt, Wheeler | 40 min |
| Jun 6, 12:22 PM MDT | Special Weather Statement | LBF | Rock | 38 min |
| Jun 6, 12:57 PM MDT | Special Weather Statement | LBF | Garfield | 48 min |
| Jun 6, 1:21 PM MDT | Special Weather Statement | LBF | Rock | 39 min |
| Jun 6, 1:49 PM MDT | Tornado Warning | LBF | Cherry | 41 min |
| Jun 6, 2:21 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 39 min |
| Jun 6, 2:22 PM MDT | Special Weather Statement | LBF | Loup | 38 min |
| Jun 6, 2:28 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 47 min |
| Jun 6, 3:01 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 59 min |
| Jun 6, 3:13 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 62 min |
| Jun 6, 3:49 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Cherry, Thomas | 56 min |
| Jun 6, 3:59 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 61 min |
| Jun 6, 4:37 PM MDT | Special Weather Statement | LBF | Blaine | 38 min |
| Jun 6, 4:39 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 81 min |
| Jun 6, 4:49 PM MDT | Special Weather Statement | LBF | Custer | 56 min |
| Jun 6, 4:57 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 63 min |
| Jun 6, 5:02 PM MDT | Special Weather Statement | LBF | Custer | 43 min |
| Jun 6, 5:13 PM MDT | Special Weather Statement | LBF | Custer | 32 min |
| Jun 6, 5:26 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 39 min |
| Jun 6, 5:48 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 72 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.